Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 15, NWS Newport/Morehead City, NC

November 3, 2007Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Nov 3, 2007, 3:39 AM EDT for Dare County, Hyde County, North Carolina. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2007, 3:39 AM EDT (07:39 UTC)
Expired
Nov 3, 2007, 11:08 AM EDT
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 030739
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
339 AM EDT SAT NOV 3 2007

NCZ103-104-031500-
/O.CAN.KMHX.HW.W.0003.000000T0000Z-071103T1000Z/
/O.NEW.KMHX.WI.Y.0015.071103T0739Z-071103T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
339 AM EDT SAT NOV 3 2007

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 45 MPH WILL
AFFECT THE OUTER BANKS THIS MORNING. WINDS ARE EXPECTED TO
DIMINISH THIS AFTERNOON AS DEEP LOW PRESSURE MOVES WELL NORTH OF
THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ047-081-095-031200-
/O.CAN.KMHX.HW.W.0003.000000T0000Z-071103T1000Z/
/O.NEW.KMHX.WI.Y.0015.071103T0739Z-071103T1200Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
339 AM EDT SAT NOV 3 2007

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 45 MPH WILL
AFFECT THE IMMEDIATE COAST EARLY THIS MORNING. WINDS ARE EXPECTED
TO DIMINISH LATER THIS MORNING AND AFTERNOON AS DEEP LOW PRESSURE
MOVES WELL NORTH OF THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ045-046-080-093-094-030845-
/O.CAN.KMHX.WI.Y.0014.000000T0000Z-071103T1000Z/
WASHINGTON-TYRRELL-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL
339 AM EDT SAT NOV 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THIS MORNING AS DEEP LOW PRESSURE
MOVES NORTH OF THE REGION. WINDS OF 20 TO 30 MPH EARLY THIS
MORNING WILL DIMINISH TO 15 TO 20 MPH THIS AFTERNOON.

$$
2 follow-up statements
000 
WWUS72 KMHX 031248
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
848 AM EDT SAT NOV 3 2007

NCZ103-104-031500-
/O.CON.KMHX.WI.Y.0015.000000T0000Z-071103T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
848 AM EDT SAT NOV 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 45 MPH WILL
AFFECT THE OUTER BANKS THIS MORNING. WINDS ARE EXPECTED TO
DIMINISH THIS AFTERNOON AS DEEP LOW PRESSURE MOVES WELL NORTH OF
THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 031508
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1108 AM EDT SAT NOV 3 2007



NCZ103-104-031615-
/O.CAN.KMHX.WI.Y.0015.000000T0000Z-071103T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1108 AM EDT SAT NOV 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

SUSTAINED WINDS HAVE DIMINISHED BELOW 30 MPH OVER THE OUTER BANKS 
AND WILL REMAIN SO THROUGH THE AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:48 AM EDT, 51 minutes earlier.

Area forecast discussion, Nov 3, 2:48 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
248 AM EDT SAT NOV 3 2007

.SYNOPSIS...
A DEEP EXTRATROPICAL CYCLONE...WHAT WAS ONCE HURRICANE NOEL...WILL
RACE NORTH NORTHEAST IN THE WESTERN ATLANTIC TODAY. HIGH PRESSURE
OVER THE SOUTHERN PLAINS TODAY WILL MOVE EAST ACROSS THE GULF
STATES SUNDAY NIGHT AND MONDAY THEN OFF THE SOUTHEAST COAST MONDAY
NIGHT. A COLD FRONT WILL MOVE THROUGH ON TUESDAY. HIGH PRESSURE
WILL BUILD IN FROM THE WEST BEHIND THE FRONT.

&&

.NEAR TERM /THROUGH TODAY/...
GENERALLY FOLLOWED THE 00Z GFS. RAIN WILL HAVE ENDED BY 12Z SO
WILL NOT CARRY ANY MENTION OF LINGERING SHOWERS THIS MORNING. AS
SYSTEM RACES OFF TO THE NORTH NORTHEAST WE WILL SEE RAPID
CLEARING. MOST AREAS WILL BE CLEAR BY 18Z. HIGH TEMPS FROM MAV
GUIDANCE LOOK GOOD...EXCEPT ALONG THE NORTHERN OUTER BANKS WHERE
SLIGHTLY COOLER NAM HIGH TEMPS LOOK BETTER. WL DROP PREVIOUS WIND
ADVISORY. WL LOWER HIGH WIND WARNING TO WIND ADVISORY FOR
CARTERET...HYDE AND DARE COUNTIES.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE OVER THE SOUTHERN PLAINS TODAY WILL MOVE EAST OVER
THE NEXT FEW DAYS...EXITING THE SOUTHEAST COAST MONDAY NIGHT. THE
VERY DRY AIRMASS ASSOCIATED WITH IT WILL BRING CLEAR SKIES THROUGH
THE PERIOD. GFS/NAM TEMPS LOOK REASONABLE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
NOT MUCH CHANGE FROM PREVIOUS EXTENDED FORECAST. FRONT IS PROGGED TO
PUSH THROUGH THE REGION TUESDAY...MOISTURE STILL LOOKING LIMITED SO
WILL CONTINUE TO CARRY SLIGHT CHANCE POPS. WILL SEE THE COLDEST AIR
OF THE SEASON BEHIND IT. BY WEDNESDAY MORNING OVERNIGHT LOWS
GENERALLY IN THE UPPER 30S INLAND TO MID/UPPER 40S ALONG THE COAST
AND HIGHS IN MID/UPPER 50S. HIGH PRESSURE WILL BUILD IN AFTER THE
FRONTAL PASSAGE.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
SHRA ASSOC WITH STRONG LOW OFFSHORE STAYING TO E OF TAF SITES.
EXPECT MVFR CIGS TO LAST MOST SITES TIL AROUND DAYBREAK THEN SHLD
LIFT AND SCT TO VFR WITH MAINLY CLR SKIES FROM MID TO LATE MORNING
ON. WILL CONT WITH SOME GUSTS AROUND 20 KTS TIL MID MORNING OR SO
THEN GRDNT WILL RELAX ENUF NOT TO MENTION GUSTS.

EXPECT GENERALLY VFR THRU RMNDR FCST PERIOD. BNDRY LVL REMAINS WELL
MIXED AND NEAR SFC LAYER REMAINS RELATIVELY DRY SO SIGNIFICANT
NIGHTTIME FOG FORMATION NOT ANTICIPATED.

&&

.MARINE...
WINDS PEAKING RIGHT NOW NRN TIER AND BEGINNING TO DECREASE ACROSS
THE S. AS THE DEEP LOW E OF HAT CONTS TO LIFT RAPIDLY NNE WINDS
WILL GRAD SUBSIDE ALL WTRS TODAY. WL INIT WITH GALE WARNING FOR
SOUNDS AND CSTL WTRS N OF OCRACOKE WITH SCA S OF OCRACOKE. WL BE
JUST BELOW STORM FORCE FOR NRN TIER EARLY. GALES WILL THEN END FOR
SOUNDS MID MORNING ALL CSTL WTRS BY EARLY AFTN. SEAS WILL REMAIN
IN SCA RANGE CNTRL AND NRN WTRS TIL LATE SUN NIGHT AS RESIDUAL
BACK SWELL PERSISTS. NEXT FRONT EXPECTED TO CROSS TUE...WILL SEE
SW WINDS INCREASE TO NEAR 20 KTS OR SO AHEAD OF FRONT THEN WILL
HAVE N/NW WINDS NEAR 20 KTS BEHIND IT.

WL MAINTAIN COASTAL FLOOD WARNING FOR OBX N OF HAT. LATEST REPORTS
HAVE HIGHWAY 12 CLOSED FROM RODANTHE N TO AROUND OREGON INLET AND
WL LIKELY STAY FLOODED FOR A BIT WITH HIGH TIDE A LITTLE AFTER 3
AM. ONCE CFW IS DROPPED WILL NEED HIGH SURF ADVRY INTO THE EVENING
N OF HAT. S OF HAT HAVE HIGH SURF TIL 18Z DOWN TO LOOKOUT. HAVE
DROPPED COASTAL FLOOD WARNING FOR SRN PAMLICO SOUND AS WINDS GRAD
DECREASE AND BECOME MORE NW WTR LVLS WILL SLOWLY SUBSIDE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-
     103-104.
     WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR NCZ103-104.
     WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NCZ047-081-095.
     COASTAL FLOOD WARNING UNTIL 11 AM EDT THIS MORNING FOR NCZ103.
MARINE...GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR AMZ130-135.
     GALE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR AMZ150-152-154.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR AMZ156.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ158.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...RF
MARINE...RF
Hazardous weather outlook, Nov 3, 3:23 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
323 AM EDT SAT NOV 3 2007

NCZ029-044>046-079-090-091-040730-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-DUPLIN-LENOIR-
323 AM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-040730-
MAINLAND DARE-MAINLAND HYDE-
323 AM EDT SAT NOV 3 2007

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ080-092>094-040730-
BEAUFORT-JONES-CRAVEN-PAMLICO-
323 AM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-040730-
ONSLOW-
323 AM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-040730-
CARTERET-
323 AM EDT SAT NOV 3 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-040730-
OUTER BANKS HYDE-
323 AM EDT SAT NOV 3 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-040730-
OUTER BANKS DARE-
323 AM EDT SAT NOV 3 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.